Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 7, 2001, 5:00 PM PDT for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2001, 5:00 PM PDT (00:00 UTC)
- Expired
- Jul 7, 2001, 7:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 080001
FFWLOX
CAC037-080200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PDT SAT JUL 7 2001
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING HAS BEEN EXTENDED FOR...
EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 700 PM PDT
* AT 446 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER EAST CENTRAL LOS ANGELES COUNTY...OR ABOUT 15 MILES
NORTHEAST OF ALTADENA. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
SULPHUR SPRINGS CAMPGROUND IN THE SAN GABRIEL MOUNTAINS AT 510 PM PDT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
LAT...LON 3448 11805 3433 11805 3434 11784 3437 11772
3451 11772
$$
SIRARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM PDT, 3 hours earlier.
Area forecast discussion, Jul 7, 2:00 PM PDT, 3 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT SAT JUL 7 2001 NOT MUCH TIME TO WRITE AS WE ARE DILIGENTLY WATCHING NUMEROUS THUNDERSTORMS DEMONSTRATING PULSELIKE TENDENCIES. AS EXPECTED THUNDERSTORMS FLARED UP OVER THE MOUNTAINS AND ANTELOPE VALLEY AREAS AND THE FLASH FLOOD WATCH WAS WELL WARRANTED...AND WILL BE ALLOWED TO CONTINUE THROUGH 900 PM. STRONGEST STORMS HAVE BEEN OVER NORTHERN VENTURA COUNTY AND THE EASTCENTRAL MOUNTAINS OF LOS ANGELES COUNTY. REPORTS HAVE INDICATED ONLY BRIEF HEAVY RAIN BUT NOT ABLE TO REACH THAT MANY PEOPLE IN THE AREAS OF CONCERN. WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS. NO CHANGES TO FORECAST TRENDS AS TODAY WILL BE THE LAST VERY ACTIVE DAY OVER LOCAL AREA. ATMOSPHERE PROGGED TO BEGIN DRYING LATER TONIGHT AND EXPECT ONLY SLIGHT CHANCE OF TSTORMS OVER MOUNTAINS... MAINLY LA COUNTY ON SUNDAY. EVEN DRYER CONDITIONS FOR 3THE WEEK AHEAD AS FLOW ALOFT TURNS TO A MORE DRY SOUTHWEST DIRECTION. HEIGHTS WILL SLOWLY RISE AS WELL AS FOUR CORNERS HIGH REESTABLISHES ITSELF BY MID WEEK. LAX -000. MCCLUNG .LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.